MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. MIRACLEBROS 6; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. MIRACLEBROS 6; PTCA GUIDE WIRE
Catalog Number AG14M060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the provided information and investigation outcome, it was presume that tensile stress generated with removal had most likely contributed to separation of the tip of the sion blue guide wire.The applied stress would localize and therefore exceed the product design limit because the tip had most likely jailed by the newly deployed stent.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
User facility report (report #:mw5117733) was received from the us distributor.It was reported that the tip of an asahi miraclebros 6 guide wire had fractured and approximately 13.2mm of the wire tip remained in the patient during a percutaneous coronary intervention (pci) to treat a chronic total occlusion (cto) in the unspecified coronary artery.The guide wire was used to penetrate the distal cap of the cto.It appeared as though the guide wire had gone subintimal on retrograde injection angiogram.When the guide wire was attempted to be retracted, there was resistance.Initial attempts were made to remove the guide wire as a unit with a non-asahi turnpike microcatheter and then a non-asahi xb 3.5 guide catheter until no more resistance was noted.But on angiography it appeared that the floppy tip of the guide wire had fractured into the subintimal space which was confirmed on orthogonal and dual angiographies.As the guide wire was removed from the body it was confirmed on gross examination that it was the floppy tip of the wire which had fractured and was left in the subintimal space.As there was no change in the clinical status of the patient with intact hemodynamics, stable ekg findings, and lack of worsening chest pain, the operator decided against snaring the fractured wire tip due to the risks vs benefits as it was in the subintimal space and unlikely to become thrombogenic in an already cto vessel.Additionally, given adequate collateral right to left flow, the operator decided against proceeding further at revascularizing the cto due to risk of embolizing the fractured wire and will medically manage the patient instead.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911 device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the provided information, lot history records review, and referring to known similar events, it was presume that tensile stress generated with removal had most likely contributed to separation of the tip of the miraclebros 6 guide wire.The applied stress would localize and therefore exceed the product design limit because the tip had most likely jailed by the newly deployed stent.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ separation of the guide wire.

Brand Name
MIRACLEBROS 6
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key17167917
Report Number3003775027-2023-00061
Device Sequence Number5386450
Product Code DQX
UDI-Device Identifier04547327056083
UDI-Public(01)04547327056083(17)230630(10)200717A051
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberAG14M060
Device Lot Number200717A051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown